MAUDE Adverse Event Report: ABBOTT VASCULAR XACT CAROTID STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR XACT CAROTID STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number 82092-01
Medical Device Problem Codes Difficult to Remove (1528); Difficult to Advance (2920)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 02/08/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device is expected to be returned for investigation.It has not yet been received.A follow-up report will be submitted with all additional relevant information.The emboshield nav6 device referenced is being filed under a separate medwatch report number.
 
Event or Problem Description
It was reported that the procedure was to treat a heavily calcified vessel in the left carotid artery.The emboshield nav 6 embolic protection system (eps) was used and the barewire was switched to the 315mm.The filter was deployed.No pre-dilatation was performed.The xact carotid stent system was attempted to be advanced on the barewire but there was resistance and it only made it into the sheath.It was attempted to remove the delivery system but it could not be removed even with push and pull action.Ultimately there was no way to retrieve the filter, so the filter was removed open and together with the xact stent, that was not deployed, and was pulled as one unit.Another eps, xact stent and barewire were used to complete the procedure.There was no adverse patient effect.There was a delay in the procedure as all the devices had to be taken from a different department but there was no harm to the patient.No additional information was provided.
 
Additional Manufacturer Narrative
A visual inspection was performed on the returned ses, and the reported difficulty to advance and remove were confirmed.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other similar incidents reported from this lot.The investigation determined the reported difficulty to advance and remove appear to be related to case circumstances of the procedure.Based on the reported information, there was no pre-dilation of the heavily calcified vessel.It is likely that difficulty to advance was due to the heavy calcification.Manipulation against resistance likely caused damage to the inner lumen of the xact device and barewire freezing in place resulting in the difficulty to remove and partially deploying the tip of the stent.The noted bends and coil damage on the barewire likely occurred post procedure or during packing for return analysis.There is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
XACT CAROTID STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key13620414
Report Number2024168-2022-02056
Device Sequence Number5817842
Product Code NIM
UDI-Device Identifier08717648010286
UDI-Public08717648010286
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P040038
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 04/15/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2024
Device Model Number82092-01
Device Catalogue Number82092-01
Device Lot Number1051761
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 02/08/2022
Supplement Date Received by Manufacturer03/31/2022
Initial Report FDA Received Date02/28/2022
Supplement Report FDA Received Date04/15/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/17/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
BAREWIRE 315; NAV6 FILTER
Patient Age82 YR
Patient SexMale